Document Open Access Logo

Kolmogorov Complexity and Solovay Functions

Authors Laurent Bienvenu, Rod Downey

Thumbnail PDF


  • Filesize: 182 kB
  • 12 pages

Document Identifiers

Author Details

Laurent Bienvenu
Rod Downey

Cite AsGet BibTex

Laurent Bienvenu and Rod Downey. Kolmogorov Complexity and Solovay Functions. In 26th International Symposium on Theoretical Aspects of Computer Science. Leibniz International Proceedings in Informatics (LIPIcs), Volume 3, pp. 147-158, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2009)


Solovay (1975) proved that there exists a computable upper bound~$f$ of the prefix-free Kolmogorov complexity function~$K$ such that $f(x)=K(x)$ for infinitely many~$x$. In this paper, we consider the class of computable functions~$f$ such that $K(x) \leq f(x)+O(1)$ for all~$x$ and $f(x) \leq K(x)+O(1)$ for infinitely many~$x$, which we call Solovay functions. We show that Solovay functions present interesting connections with randomness notions such as Martin-L\"of randomness and K-triviality.
  • Algorithmic randomness
  • Kolmogorov complexity
  • K-triviality


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail